Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 14, 2006, 7:03 PM EDT for Belmont County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 7:03 PM EDT (23:03 UTC)
- Expired
- Apr 14, 2006, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:44 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 14, 6:44 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 644 PM EDT FRI APR 14 2006 .SHORT TERM (REST OF TONIGHT)... UPDATING ZONES FOR CONVECTIVE WATCH. && .PREVIOUS DISCUSSION... (ISSUED 220 PM EDT FRI APR 14 2006) SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF SHOWERS IN THE SOUTHERN ZONES. LONG TERM (SUNDAY THROUGH THURSDAY)... THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY. AVIATION... FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET. SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT. MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS. ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID CLOUDS TONIGHT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 429 AM EDT FRI APR 14 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-150830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 429 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED LATER TODAY.
In the hours before
Special weather statement, Apr 14, 5:43 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 543 PM EDT FRI APR 14 2006 OHZ039-048-049-057>059-068-069-142245- BELMONT OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 543 PM EDT FRI APR 14 2006 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE OVER THE FOLLOWING COUNTIES DURING THE 6 O CLOCK HOUR... TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...BELMONT...M USKINGUM...NOBLE AND MONROE. AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF LAYLAND TO 15 MILES SOUTHWEST OF EAST FULTONHAM...MOVING EAST AT 50 MPH. THESE STORMS WILL LIKELY GENERATE SOME HAIL AND GUSTY WIND. BE PREPARED FOR ESCALATION TO SEVERE LEVELS. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Apr 14, 6:34 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ROSEVILLE 39.81N 82.07W
04/14/2006 E0.88 INCH MUSKINGUM OH PUBLIC
&&
BRSpecial weather statement, Apr 14, 6:53 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 653 PM EDT FRI APR 14 2006 OHZ068-142345- NOBLE OH- 653 PM EDT FRI APR 14 2006 ...THUNDERSTORMS TO MOVE THROUGH NOBLE COUNTY... AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF CALDWELL...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE...SUMMERFIELD AND WOLF RUN STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:44 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 46 min |
| Apr 14, 7:54 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 45 min |
| Apr 14, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 64 min |
| Apr 14, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 45 min |
| Apr 14, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 27 min |
| Apr 14, 7:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.